Just wondered

Anything to do with the NHS or Private Healthcare.

Moderators: perseus, *Lisa*, FluppyPuffy

Just wondered

Postby coral » Sun Jan 09, 2011 1:32 am

Hi everyone. Just wondering if anyone knows how long it takes for Gabapentin to start kicking in? I know its only early days and been on it for a few days and its just a low dose 100mg which I take 3 times a day. Also on Ami's 50mg a day and pain killers.
coral
UKFM Member
 
Posts: 75
Joined: Tue Apr 06, 2010 7:38 pm

Re: Just wondered

Postby fibofog » Sun Jan 09, 2011 2:00 am

Hi
i felt the benifit within a week but i wish i hadn't started them ,,i had been warned about the weight gain that comes with this medication but i gained two and half stone within 5 months which only adds to the problems,i'm even thinking about going back on the fentanyl patches again,it took me 10 horrific months to withdraw from them,but i just dont want to gain any more weight,its catch 22 all the time,
fibofog
UKFM Member
 
Posts: 59
Joined: Fri Jan 29, 2010 12:51 am

Re: Just wondered

Postby denys » Sun Jan 09, 2011 2:08 am

I agree with fibrofog its normally a couple of weeks for new meds to kick in :wave:
Denys

As a Public Moderator of this forum my opinions/views expressed are personal and are no more valid than those of other members and not necessarily those of UKFibromyalgia.
User avatar
denys
UKFM Veteran
 
Posts: 11901
Joined: Tue Feb 09, 2010 10:05 pm

Re: Just wondered

Postby budda » Sun Jan 09, 2011 6:20 am

Heard myself it takes a few weeks. :hugs:
User avatar
budda
UKFM Regular
 
Posts: 2072
Joined: Sun Jan 24, 2010 11:05 pm
Location: glasgow

Re: Just wondered

Postby animalhouse » Mon Jan 10, 2011 10:18 am

i take the gabapentin and has been good. i am on 300 x 3 times a day.

why do they make you gain weight.

i have gained weight over past year but though it was because i am less active didn't think of meds.

been on gabapentin since july i think.
User avatar
animalhouse
UKFM Regular
 
Posts: 1170
Joined: Fri Oct 08, 2010 8:42 am
Location: Derbyshire

Re: Just wondered

Postby shazq » Wed Jan 12, 2011 4:01 pm

Hi
They can take up to 3 to 4 weeks to fully kick in until you have reached the level you are staying on.

I have not long come off Gaba`s and gained 2 stone in about 6 months of being on them, i had the side effects straight away but stuck with them and increased them very slowly.
I had bad withdrawal symptoms coming off them.

:goodluck1: with them. Some people have no problems with them. :fingerscrossed:
As a Public Moderator of this forum my opinions/views expressed are personal and are no more valid than those of other members and not necessarily those of UKFibromyalgia.
Fibromyalgia Awareness Day May 12TH.
User avatar
shazq
UKFM Veteran
 
Posts: 11449
Joined: Wed Feb 11, 2009 8:16 pm
Location: wrapped up under my duvet at home.


Return to Doctors & Health Services

Who is online

Users browsing this forum: No registered users and 1 guest

cron